Alert archive / California / Gale Watches in 2009

Gale Watch 8, NWS Eureka, CA

April 12, 2009

NWS Eureka, CA issued this gale watch at Apr 12, 2009, 3:32 AM PDT. It took effect at Apr 13, 2009, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2009, 3:32 AM PDT (10:32 UTC)
In effect from
Apr 13, 2009, 5:00 PM PDT
Expired
Apr 12, 2009, 2:44 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WHUS76 KEKA 121032
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
332 AM PDT SUN APR 12 2009


PZZ475-121845-
/O.NEW.KEKA.SW.Y.0025.090413T0600Z-090415T0600Z/
/O.NEW.KEKA.GL.A.0008.090414T0000Z-090415T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
332 AM PDT SUN APR 12 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 PM
THIS EVENING TO 11 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 PM PDT TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED.
THIS GALE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT. 

A LONG PERIOD SWELL FROM THE NORTHWEST WILL MOVE INTO THE COASTAL
WATERS STARTING LATE THIS AFTERNOON AND BUILD RAPIDLY THIS
EVENING. SWELL HEIGHT IS EXPECTED TO BUILD TO 10 TO 12 FEET AT 16
SECONDS. 

NORTH WINDS ARE EXPECTED TO INCREASE LATE MONDAY AFTERNOON AND
NIGHT WITH GUSTS TO 35 TO 40 KT AS HIGH PRESSURE BUILDS BEHIND A
COLD FRONT. WINDS ARE EXPECTED TO DECREASE BELOW GALE FORCE
SPEEDS BY EARLY WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-470-121845-
/O.NEW.KEKA.SW.Y.0025.090413T0600Z-090415T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
332 AM PDT SUN APR 12 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 PM
THIS EVENING TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 PM PDT TUESDAY. 

A LONG PERIOD SWELL FROM THE NORTHWEST WILL MOVE INTO THE COASTAL
WATERS STARTING LATE THIS AFTERNOON AND BUILD RAPIDLY THIS
EVENING. SWELL HEIGHT IS EXPECTED TO BUILD TO 10 TO 12 FEET AT 16
SECONDS. THIS TYPE OF WAVE WILL CREATE A SHOALING HAZARD WITH
LARGE BREAKING WAVES FORMING IN SHALLOW WATER AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
2 follow-up statements
757 
WHUS76 KEKA 121544
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
844 AM PDT SUN APR 12 2009

PZZ475-122345-
/O.CON.KEKA.SW.Y.0025.090413T0600Z-090415T0600Z/
/O.CON.KEKA.GL.A.0008.090414T0000Z-090415T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
844 AM PDT SUN APR 12 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 11 PM PDT TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 11 PM PDT TUESDAY. A GALE WATCH REMAINS IN
EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. 

A LONG PERIOD NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS
IN THE MORNING AND RAPIDLY BUILD THIS EVENING. SWELL HEIGHT IS
EXPECTED TO PEAK NEAR 10 TO 11 FEET AT 16 SECONDS.

NORTH WINDS ARE EXPECTED TO INCREASE LATE MONDAY AFTERNOON AND
NIGHT WITH GUSTS TO 35 TO 40 KT AS HIGH PRESSURE BUILDS BEHIND A
COLD FRONT. WINDS ARE EXPECTED TO DECREASE BELOW GALE FORCE
SPEEDS BY EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-470-122345-
/O.CON.KEKA.SW.Y.0025.090413T0600Z-090415T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
844 AM PDT SUN APR 12 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 11 PM PDT TUESDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 11 PM PDT TUESDAY. 

A LONG PERIOD NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS
STARTING THIS MORNING AND RAPIDLY BUILD THIS EVENING. THE SWELL
HEIGHT IS EXPECTED TO PEAK NEAR 10 TO 11 FEET AT 16 SECONDS. THIS
TYPE OF WAVE WILL CREATE A SHOALING HAZARD WITH LARGE BREAKING
WAVES FORMING IN SHALLOW WATER AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
324 
WHUS76 KEKA 122144
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
244 PM PDT SUN APR 12 2009

PZZ475-131030-
/O.EXT.KEKA.SW.Y.0025.090413T0700Z-090413T2100Z/
/O.NEW.KEKA.SI.Y.0030.090413T1300Z-090413T2100Z/
/O.UPG.KEKA.GL.A.0008.090414T0000Z-090415T1200Z/
/O.NEW.KEKA.SE.W.0014.090413T2100Z-090415T1000Z/
/O.NEW.KEKA.GL.W.0059.090413T2100Z-090415T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
244 PM PDT SUN APR 12 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
MIDNIGHT TONIGHT TO 2 PM PDT MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM TO 2 PM PDT
MONDAY...
...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 3 AM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM MONDAY TO 3 AM PDT
WEDNESDAY...


A LONG PERIOD NORTHWEST SWELL WILL RAPIDLY BUILD THIS EVENING.
SWELL HEIGHT IS EXPECTED TO PEAK NEAR 10 TO 11 FEET AT 16 SECONDS.

NORTH WINDS ARE EXPECTED TO INCREASE LATE MONDAY AFTERNOON AND
NIGHT WITH GUSTS TO 35 TO 40 KT AS HIGH PRESSURE BUILDS BEHIND A
COLD FRONT. WINDS ARE EXPECTED TO DECREASE BELOW GALE FORCE
SPEEDS BY EARLY WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-131030-
/O.EXT.KEKA.SW.Y.0025.090413T0700Z-090413T2100Z/
/O.NEW.KEKA.SI.Y.0030.090413T1300Z-090413T2100Z/
/O.NEW.KEKA.GL.W.0059.090413T2100Z-090415T1000Z/
/O.NEW.KEKA.SE.W.0014.090413T2100Z-090415T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
244 PM PDT SUN APR 12 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
MIDNIGHT TONIGHT TO 2 PM PDT MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM TO 2 PM PDT
MONDAY...
...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 3 AM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM MONDAY TO 3 AM PDT
WEDNESDAY...

A LONG PERIOD NORTHWEST SWELL WILL RAPIDLY BUILD OVERNIGHT.
THE SWELL HEIGHT IS EXPECTED TO PEAK AT 10 TO 11 FEET AT 16
SECONDS. THIS TYPE OF WAVE WILL CREATE A SHOALING HAZARD WITH
LARGE BREAKING WAVES FORMING IN SHALLOW WATER AREAS.

NORTHWEST WINDS WILL INCREASE MONDAY BEHIND A COLD FRONT. GALE
FORCE GUSTS ARE EXPECTED TO DEVELOP TOMORROW AFTERNOON AND
CONTINUE THROUGH TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-470-131030-
/O.EXT.KEKA.SW.Y.0025.090413T0300Z-090415T1000Z/
/O.NEW.KEKA.SI.Y.0030.090413T2100Z-090415T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
244 PM PDT SUN APR 12 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
8 PM THIS EVENING TO 3 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM MONDAY TO
3 AM PDT WEDNESDAY...

A LONG PERIOD NORTHWEST SWELL WILL RAPIDLY BUILD THIS EVENING.
THE SWELL HEIGHT IS EXPECTED TO PEAK NEAR 10 OR 11 FEET AT 16
SECONDS. THIS TYPE OF WAVE WILL CREATE A SHOALING HAZARD WITH
LARGE BREAKING WAVES FORMING IN SHALLOW WATER AREAS.

NORTHWEST WINDS WILL INCREASE TOMORROW AFTERNOON BEHIND A COLD
FRONT...WITH GUSTS OF 25 TO 30 KT EXPECTED THROUGH TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Apr 11, 6:30 PM PDT, 9 hours 2 minutes earlier.

Area forecast discussion, Apr 11, 6:30 PM PDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE EUREKA CA
630 PM PDT SAT APR 11 2009

.SYNOPSIS...MOSTLY CLOUDY TONIGHT AS THE REMNANTS OF A WEAK FRONT
MOVES THROUGH. A COLD FRONT WILL BRING RAIN TO THE NORTH OF CAPE
MENDOCINO SUNDAY AND ESPECIALLY SUNDAY NIGHT WITH DECREASING CHANCES
IN THE SOUTH. A FEW LINGERING SHOWERS WILL CONTINUE INTO WEDNESDAY
WITH DRIER WEATHER EXPECTED FOR THE END OF THE WEEK.

&&

.UPDATE...SURFACE OBSERVATIONS AND RADAR INFORMATION INDICATED LIGHT
PRECIPITATION FALLING EARLY THIS EVENING. THE DRIZZLE ON THE COAST
SHOULD LET UP LATER THIS EVENING...AS THE ONSHORE FLOW WEAKENS. IT
IS LIGHT BUT MAKING ROADWAYS WET. ALSO...RADAR SHOWED A FEW LIGHT
SHOWERS SKIRTING ACROSS THE HIGHER TERRAIN OF TRINITY COUNTY. THESE
SHOWERS WERE PROBABLY NOT DROPPING MORE THAN A HUNDREDTH OF AN INCH.
THE WARM FRONT HUNG UP ALONG THE COAST/COASTAL RANGES...LOOKS TO
LIFT NORTHWARD EARLY ON SUNDAY AS SOUTH FLOW INCREASES AND A
WARM/DRY SLOT DEVELOPS IN ADVANCE OF A COLD FRONT. DJB

&&

PREVIOUS DISCUSSION...

.SHORT TERM...TONIGHT THROUGH WED...INCREASING CLOUDS AHEAD OF A
WEAK FRONT THIS AFTERNOON WITH THE FRONT ABOUT 75NM MILES OFF THE
COAST. THIS FRONT WILL WEAKEN AND EXPECT CLOUDS WITH A FEW SPRINKLES
FOR THE REST OF THIS AFTERNOON AND EVENING. MAIN LOW BACK ALONG
150W. SOUTHERN END OF WEAK WARM FRONT WILL GRAZE NORTH COAST NEAR
CEC LATE TONIGHT AND DOWN TO ABOUT HUMBOLDT BAY DURING THE DAY. BEST
CHANCE OF PRECIPITATION WILL BE WITH THE COLD FRONT ITSELF WHICH
MOVES THROUGH CEC ABOUT MIDNIGHT AND WHATS LEFT OF FRONT PASSES
THROUGH UKI ABOUT SUNRISE ON MONDAY. EXPECT MOST OF THE
PRECIPITATION TO BE NORTH OF CAPE MENDOCINO. SOME MODEL DIFFERENCES
STARTING TO SHOW UP AFTER MONDAY AS ECMWF KEEPS ON DRIVING ENERGY
DOWN THE BACKSIDE OF THE TROUGH AND STILL HAS CYCLONIC FLOW OVER
AREA INTO WEDNESDAY. GFS IS FASTER TO MOVE LOW INTO INTERMOUNTAIN
AREA. STAYED WITH PREVIOUS FORECAST OF GOING WITH THE EURO...WHICH
MATCHES WITH HPC... AND KEPT SCATTERED SHOWERS GOING IN NORTH END OF
FORECAST AREA INTO WED. COLD AIR WITH THIS TROUGH WITH 850MB TEMPS
DROPPING TO -5 TO -6C BY TUE MORNING IN NORTH AND EVEN 0C NEAR UKI.
THIS DROPS SNOW LEVELS DOWN TO ABOUT 3500 FEET.  WINDS INCREASING
BEHIND THE FRONT AND SHOULD HAVE SOME WINDS THROUGH TUESDAY MORNING.
THIS WILL HELP KEEP MIN TEMPERATURES UP SLIGHTLY THOUGH MAY HAVE TO
GO WITH FROST ADVISORY TUE MORNING. BY WED MORNING...LIGHTER WINDS
AND OFFSHORE FLOW AND SHOULD HAVE AREAS OF NEAR FREEZING
TEMPERATURES IN THE GROWING AREAS.

.LONG TERM...THU THROUGH SAT...STAYING WITH EURO SOLUTION WHICH
BRINGS A RIDGE OVER THE WEST COAST AHEAD OF A LOW FORMING OVER THE
NE PACIFIC BACK NEAR 150-160W. GFS FASTER IN TRYING TO NUDGE LOW
CLOSER TO THE COAST BUT EVEN IT KEEPS THE PRECIPITATION UP IN
WASHINGTON THROUGH SAT. KEPT FORECAST DRY FOR THE LONG TERM PERIOD.
DEAN

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON. AREAS
OF MVFR CIGS WILL RETURN TO THE COAST OVERNIGHT AS A COLD FRONT
APPROACHES THE REGION. EXPECT PATCHY IFR CIGS/MVFR VIS TO ACCOMPANY
THE HEAVIER PERIODS OF -RA THROUGH LATE SUN MORNING. BC

&&

.MARINE...LGT WINDS WILL CONTINUE TO SHIFT TO THE S THIS AFTERNOON
AND EVENING AS A WEAK LOW PASSES TO THE N. LONG PERIOD NW SWELL WILL
PROPAGATE INTO THE WATERS LATE SUN. MODELS IN GOOD AGREEMENT ON NW
SWELL PEAKING AT 11-13 FT TUE BEFORE SUBSIDING. IN ADDITION TO THE
LONG PERIOD SWELL...HIGH PRESSURE BUILDING INTO THE REGION WILL
COMBINE WITH A THERMAL TROUGH ALONG THE COAST TO PRODUCE INCREASED N
WINDS MON AND TUE. GUSTS TO GALE FORCE ARE POSSIBLE MON AND TUE OVER
THE OFFSHORE WATERS. BC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:32 AM PDTSmall Craft Advisory for Hazardous SeasEKA4 days
Apr 12, 2:44 PM PDTGale WarningEKA60 hr
Apr 12, 2:44 PM PDTHazardous Seas WarningEKA60 hr
Apr 12, 2:44 PM PDTSmall Craft Advisory for WindsEKA3 days

Nearby

Gale Watches in California, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.